Alert archive / Indiana / River Flood Warnings in 2026
River Flood Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 3, 2026, 12:35 PM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Mar 4, 2026, 11:57 PM EST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2026, 12:35 PM EST (17:35 UTC)
- In effect from
- Mar 4, 2026, 11:57 PM EST
- Expired
- Mar 10, 2026, 9:53 PM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 19.67 ft at Mar 8, 2026, 7:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 3, 9:56 AM EST, 2 hours 39 minutes earlier. Its key messages:
- Rain becoming widespread today with chances for thunderstorms and locally heavy rainfall through Thursday
- Much warmer late week into the weekend with near record warmth Friday
- Additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana
Area forecast discussion, Mar 3, 9:56 AM EST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 956 AM EST Tue Mar 3 2026 .KEY MESSAGES... - Rain becoming widespread today with chances for thunderstorms and locally heavy rainfall through Thursday - Much warmer late week into the weekend with near record warmth Friday - Additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana && .FORECAST UPDATE... Issued at 954 AM EST Tue Mar 3 2026 The forecast remains in relatively good shape, but some slight adjustment was made to temperatures and POPs. Current KIND radar imagery shows widespread rain overspreading central Indiana. This precipitation is associated with strong isentropic ascent ahead of a gradually northward lifting frontal boundary. The boundary is expected to stall out across central Indiana keeping rain chances high through the day with extensive cloud cover. Look for limited diurnal heating today, but warm air advection will warm up temperatures into the mid 40s north to around the mid-upper 50s across the far south. Highs were slightly decreased given limited daytime heating and precipitation continuing through the day. POPs were also slightly adjusted to match current observations. Winds will remain light and variable today as the staled boundary meanders. && .SHORT TERM (Today and tonight)... Issued at 317 AM EST Tue Mar 3 2026 Rain will become widespread across the area today as a warm front lifts into the region and the combination of subtle upper level disturbances and large scale ascent from a jet stream aloft act to produce precipitation - the opening salvo in what looks to be an active week for central Indiana. Development of some weak elevated convective instability late today into tonight suggests a threat for isolated thunderstorms this afternoon and tonight, though no severe storms are expected. Anomalous moisture will be present, with model precipitable water values near or in excess of climatological max for the time of year, so some substantial rainfall totals are likely through tonight. WPC Superensemble means through tonight are in excess of one inch, with higher end members approaching two inches, though this seems unlikely in the absence of more substantial forcing or widespread convection. Fortunately, medium to longer term dryness (though small portions of south central Indiana are at least within about 75 percent of normal over the past 90 days) will allow the area to fairly easily handle the modest rainfall rates expected. Hydrologic concerns will become more pressing with time, however, as several inches of rain will be possible over the longer term. A substantial temperature gradient is expected today, particularly south across the warm front, and uncertainty in this area is high. Northern portions of the area will likely not get out of the 40s, with areas from Indianapolis southward ranging from around 50 to the low 60s, depending upon northward progress of the boundary. && .LONG TERM (Wednesday through Monday)... Issued at 317 AM EST Tue Mar 3 2026 Repeated rounds of rainfall are expected through much of the work week as upper level waves move along a slow moving frontal zone in the region mid week, with quasizonal upper level flow gradually transitioning to deeper western troughing and eastern ridging late in the week and into the weekend. This pattern shift will force the boundary northward and allow transport of substantially anomalous warmth and moisture into the region through the end of the work week, with temperatures by late week as much as 20 to 30 degrees above normal and precipitable water values remaining near or in excess of climatological maxima. While the primary concern will remain moderate to heavy rainfall amounts, a strong storm or two cannot be ruled out, mainly near the boundary on Wednesday, though this threat is low and primarily related to isolated large hail. Given the significant warmth and moisture present late week, will need to monitor for a possible conditional severe threat there as well, primarily Saturday with a cold frontal passage. Total rainfall amounts through the next week may approach 3 to 5 inches in portions of the area, and while the prolonged time frame and antecedent conditions will help to mitigate the immediate impacts, fairly widespread minor flooding looks to be a good bet along main stem rivers, and the areal flood threat will increase with time and repeated rounds of rainfall. && .AVIATION (12Z TAF Issuance)... Issued at 617 AM EST Tue Mar 3 2026 Impacts: - IFR or worse conditions throughout the period in fog and low ceilings - Rain becoming widespread by 13-15Z across the sites Discussion: Widespread IFR or worse conditions remain in place at most sites, and those not currently experiencing them will do so in the next couple of hours. Upper level disturbances moving along a warm front will produce widespread rainfall beginning just after daybreak, which will remain fairly widespread much of the period. Visibilities in rain will largely be MVFR with occasional drops to IFR in more intense showers, but widespread IFR or worse ceilings are expected to persist. Winds will generally be east/southeasterly early, becoming more southerly and then variable with time, below 10KT. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Melo SHORT TERM...Nield LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Mar 3, 3:21 AM EST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EST Tue Mar 3 2026 INZ021-028>031-035>049-051>057-060>065-067>072-040830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 321 AM EST Tue Mar 3 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An extended period of moderate to heavy rainfall will continue with the chances of waterway flooding increasing by late week. Details on the locations and timing of heaviest rainfall remain uncertain at this time. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible Wednesday along and south of Interstate 70, with additional strong thunderstorms possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:35 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 days |
| Mar 3, 12:35 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 11 days |
| Mar 3, 1:38 PM EST | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 19 more | 20 hr |
| Mar 3, 5:22 PM EST | Special Weather Statement | IND | Parke, Vermillion | 38 min |
| Mar 3, 5:55 PM EST | Special Weather Statement | IND | Hendricks, Parke | 50 min |
| Mar 3, 6:30 PM EST | Special Weather Statement | IND | Marion | 45 min |
| Mar 3, 6:41 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 34 min |
Nearby
River Flood Warnings in Indiana, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.